Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 22, 2001, 2:32 PM CDT for Kewaunee County, Wisconsin. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 22, 2001, 2:32 PM CDT (19:32 UTC)
- Expired
- Jul 22, 2001, 3:05 PM CDT
- In force
- 33 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 2:50 PM CDT | Thunderstorm Wind 50 E | Kewaunee, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2412 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 221933 SVRGRB WIC061-222005- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 232 PM CDT SUN JUL 22 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:15 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 22, 11:15 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT SUN JUL 22 2001 UPDATED ZONES THIS MORNING DUE TO MCS CONTINUING TO HOLD TOGETHER AS IT CHUGS EAST ACROSS THE CWA. SHOWERS AND THUNDERSTORM ALSO DEVELOPING OUT AHEAD OF SYSTEM IN JUICY...3.1K CAPE AIR MASS. WITH CLOUDS AND MORE PCPN LOWERED TEMPS SOME ESPECIALLY CENTRAL WI. .GRB...NONE. TE WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 22, 12:00 PM CDT, 2 hours 32 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-221900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN JUL 22 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON AND TONIGHT. A THUNDERSTORM COMPLEX MOVING THROUGH WISCONSIN HAS THE POTENTIAL TO PRODUCE SEVERE WEATHER ACROSS NORTHEAST WISCONSIN THIS AFTERNOON... ESPECIALLY SOUTH AND EAST OF A LINE FROM MARINETTE TO WAUTOMA. A VERY HUMID AND UNSTABLE AIR MASS WILL AID STRONG THUNDERSTORM DEVELOPMENT... BUT WIND SHEAR IS FORECAST TO BE FAIRLY WEAK. THIS LIMITATION SHOULD PREVENT A WIDESPREAD SEVERE WEATHER OUTBREAK...BUT A COUPLE STORMS COULD STILL PRODUCE DAMAGING WINDS AND MARGINALLY SEVERE HAIL. THE WEAK SHEAR WILL ALSO LEAD TO THE POTENTIAL FOR VERY HEAVY RAIN WITH ANY OF THE STORMS. AS THE AIR MASS WILL REMAIN FAIRLY UNSTABLE...FURTHER THUNDERSTORM DEVELOPMENT IS POSSIBLE OVERNIGHT ONCE THE AIR MASS RECOVERS FROM THE ONGOING PRECIPITATION SINCE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SPOTTER ACTIVATION IS NOT ANTICIPATED. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. TE WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jul 22, 11:33 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1133 AM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1123 AM STRATFORD WI WIND DAMAGE
07/22/01 MARATHON A COUPLE OF TREES DOWN.
JKL/EBSpecial weather statement, Jul 22, 12:00 PM CDT, 2 hours 32 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-221900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN JUL 22 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON AND TONIGHT. A THUNDERSTORM COMPLEX MOVING THROUGH WISCONSIN HAS THE POTENTIAL TO PRODUCE SEVERE WEATHER ACROSS NORTHEAST WISCONSIN THIS AFTERNOON... ESPECIALLY SOUTH AND EAST OF A LINE FROM MARINETTE TO WAUTOMA. A VERY HUMID AND UNSTABLE AIR MASS WILL AID STRONG THUNDERSTORM DEVELOPMENT... BUT WIND SHEAR IS FORECAST TO BE FAIRLY WEAK. THIS LIMITATION SHOULD PREVENT A WIDESPREAD SEVERE WEATHER OUTBREAK...BUT A COUPLE STORMS COULD STILL PRODUCE DAMAGING WINDS AND MARGINALLY SEVERE HAIL. THE WEAK SHEAR WILL ALSO LEAD TO THE POTENTIAL FOR VERY HEAVY RAIN WITH ANY OF THE STORMS. AS THE AIR MASS WILL REMAIN FAIRLY UNSTABLE...FURTHER THUNDERSTORM DEVELOPMENT IS POSSIBLE OVERNIGHT ONCE THE AIR MASS RECOVERS FROM THE ONGOING PRECIPITATION SINCE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SPOTTER ACTIVATION IS NOT AN.TICIPATED. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. TE WWW.CRH.NOAA.GOV/GRB
Local storm report, Jul 22, 12:18 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1218 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 AM WISCONSIN RAPIDS WI WIND DAMAGE
07/22/01 WOOD TREES AND POWER LINES DOWN
AROUND AREA.
JKLLocal storm report, Jul 22, 12:26 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1226 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 AM STEVENS POINT WI WIND DAMAGE
07/22/01 PORTAGE TREES AND POWER LINES DOWN
AROUND AREA. `
JKL/DCLocal storm report, Jul 22, 12:52 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1252 PM CDT SUN JUL 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1123 AM STRATFORD WI WIND DAMAGE
07/22/01 MARATHON A COUPLE OF TREES DOWN.
REPORT FROM SHERIFF.
1135 AM WISCONSIN RAPIDS WI WIND DAMAGE
07/22/01 WOOD TREES AND POWER LINES DOWN
AROUND AREA. REPORT FROM
SHERIFF.
1155 AM WAUSAU WI 60 MPH WIND GUST
07/22/01 MARATHON REPORT FROM WEATHER
SPOTTER. ESTIMATED.
1155 AM STEVENS POINT WI WIND DAMAGE
07/22/01 PORTAGE TREES AND POWER LINES DOWN
AROUND AREA. REPORT FROM
SHERIFF.
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:28 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 47 min |
| Jul 22, 1:34 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 41 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.